A "jewel" of a poop - warning .. graphic content. Do not read if you are underage ;-)

Status
Not open for further replies.

HeatherFeather

Distinguished member
Joined
Nov 30, 2014
Messages
284
Reason
CALS
Diagnosis
10/2014
Country
CA
State
Quebec
A "jewel" of a poop - warning .. graphic content. Do not read if you are underage ;-)

Just wondering what kind of adult diapers men find the most comfortable. Poor Ron never made it to the commode quite entirely, and he's having bowel mishaps where it's very urgent and he doesn't feel it coming out, or he thinks it's just gas. Well, THIS time, it happened and all over the carpet and his family jewels - poor hubbs. :oops:

So I know that there are a lot of posts on the forum about adult diapers but instead of wading through them all, just wondering if the guys have any preferences?
 

Diane H

Senior member
Joined
Sep 28, 2013
Messages
635
Reason
PALS
Diagnosis
11/1985
Country
US
State
Indiana
Re: A "jewel" of a poop - warning .. graphic content. Do not read if you are underage

Rather than clean up, the solution might be in finding out why he is having the problem. Perhaps it is as simple as as a medication he is taking. Ambien gave me the blithering s&^£ts! Try stopping each med, one at a time, for a couple of days and see if you can find the culprit. If he is using a feeding tube or supplementing with a formula, a brand change might help. Or it may be something a small dose of an antidiarrheal could control. Maybe a stool culture to identify any evil microbes in his intestines. An appointment with a gastrologist is important at this point. Most of us battle constipation, and his problem should be fixable.
 

Diane H

Senior member
Joined
Sep 28, 2013
Messages
635
Reason
PALS
Diagnosis
11/1985
Country
US
State
Indiana
Re: A "jewel" of a poop - warning .. graphic content. Do not read if you are underage

I forgo to mention what may be the easiest cure -- yogurt! It contains acidophilus which will restore the necessary balance of bacteria in the digestive system. A yogurt a day or an acidophilus tablet could sort him out in a couple of weeks.
 

HeatherFeather

Distinguished member
Joined
Nov 30, 2014
Messages
284
Reason
CALS
Diagnosis
10/2014
Country
CA
State
Quebec
Re: A "jewel" of a poop - warning .. graphic content. Do not read if you are underage

Rather than clean up, the solution might be in finding out why he is having the problem. Perhaps it is as simple as as a medication he is taking. Ambien gave me the blithering s&^£ts! Try stopping each med, one at a time, for a couple of days and see if you can find the culprit. If he is using a feeding tube or supplementing with a formula, a brand change might help. Or it may be something a small dose of an antidiarrheal could control. Maybe a stool culture to identify any evil microbes in his intestines. An appointment with a gastrologist is important at this point. Most of us battle constipation, and his problem should be fixable.
Diane, he's on PMS-Docusate Sodium, 100 mg 2 x b.i.d. because he complained to his neuro that he had to really force so this is a softener - just wondering if I should reduce it to just 1 x b.i.d. or just the two pills once a day instead of twice. He's been on these since January 7th.

Hmmmmmmm...just read this:

What side effects are possible with this medication?

Many medications can cause side effects. A side effect is an unwanted response to a medication when it is taken in normal doses. Side effects can be mild or severe, temporary or permanent. The side effects listed below are not experienced by everyone who takes this medication. If you are concerned about side effects, discuss the risks and benefits of this medication with your doctor.

The following side effects have been reported by at least 1% of people taking this medication. Many of these side effects can be managed, and some may go away on their own over time.

Contact your doctor if you experience these side effects and they are severe or bothersome. Your pharmacist may be able to advise you on managing side effects.
diarrhea (not diarrhea but loose)
•skin rash
stomach or intestinal cramping (YES - he has this!)
•throat irritation (if using liquid forms)

Overuse and prolonged use: Overusing or using docusate sodium for long periods of time may cause your bowels to become dependent on the medication. Unless recommended by your doctor, do not use this medication for longer than 1 week.

So after reading this, I'm going to call his neuro to let him know what's happening, and he will probably tell me to stop this medication. Thanks for the idea, Diane, that perhaps it's the meds...
 
Status
Not open for further replies.
Top